Ohio, 2004Heavy Snow in Ohio, January 27 to 28, 2004
January 27 to 28, 2004 · NWS PBZ · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 27, 7:50 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 27, 7:50 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EST TUE JAN 27 2004
WILL UPDATE ZONE FORECAST TO LOWER MIN TEMPS A COUPLE OF DEGREES TONIGHT
AS COLD AIR IS RAPIDLY MARCHING ACROSS OHIO. WILL UP WINDS JUST AND BIT
AND GO BRISK FOR ALL ZONES OVERNIGHT.
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONE MDZ001.
OH...NONE.
PA...WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONES PAZ023...PAZ030...
PAZ032.
WV...WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONES WVZ023...WVZ041.
&&
RSD
Hazardous weather outlook, Jan 27, 5:00 AM EST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 AM EST TUE JAN 27 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-271200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
500 AM EST TUE JAN 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
PATCHY LIGHT FREEZING RAIN AND RAIN ACROSS THE AREA WILL BECOME
MORE WIDESPREAD AS THE MORNING PROGRESSES. ADDITIONAL ICE
ACCUMULATION OF A TENTH OF AN INCH IS POSSIBLE OVER AREAS TO THE
NORTH OF PITTSBURGH. PRECIPITATION WILL TURN TO ALL SNOW DURING
THE AFTERNOON.
SNOW IS EXPECTED TO ACCUMULATE 2 TO 5 INCHES ACROSS THE AREA BY
WEDNESDAY MORNING...WITH UP TO 9 INCHES EXPECTED ON THE RIDGETOPS
BEFORE THE STORM SYSTEM EXITS THE AREA.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
15
Heavy Snow, Harrison
- When
- January 27, 11:00 PM EST to January 28, 7:00 AM EST
- Where
- Harrison forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.294, -81.091 (the zone’s center; the record gives no point)
Snow began the afternoon of the 27th. By 11 PM, Hopedale reported 6 inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Pennsylvania, January 27, 2004$800,000 · 3 events
- Heavy Snow in New York, January 27 to 28, 2004$300,000 · 6 events
- Cold in North Dakota, January 27 to 28, 200436 events
- Cold in Nebraska, January 27, 200430 events
- Winter Storm in Michigan, January 27 to 28, 200423 events
- Winter Storm and Winter Weather in New Jersey, January 27 to 28, 200421 events
- Heavy Rain in Oregon, January 27 to 29, 200414 events
- Winter Weather in Illinois, January 27, 200412 events
- Winter Storm and Winter Weather in Pennsylvania, January 27 to 28, 200410 events
- Cold in Iowa, January 27, 20048 events
- Heavy Snow in Pennsylvania, January 27 to 28, 20048 events
- Winter Weather in South Carolina, January 27, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380799.